Alert archive / California / Gale Warnings in 2016

Gale Warning 22, NWS Los Angeles, CA

July 9, 2016

NWS Los Angeles, CA issued this gale warning at Jul 9, 2016, 8:40 PM PDT. It took effect at Jul 10, 2016, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2016, 8:40 PM PDT (03:40 UTC)
In effect from
Jul 10, 2016, 1:00 PM PDT
Expired
Jul 10, 2016, 8:34 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

557 
WHUS76 KLOX 100340
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 PM PDT SAT JUL 9 2016

PZZ645-101145-
/O.CAN.KLOX.GL.W.0021.000000T0000Z-160710T0500Z/
/O.EXB.KLOX.SC.Y.0074.000000T0000Z-160710T2000Z/
/O.UPG.KLOX.GL.A.0014.160710T2200Z-160711T1000Z/
/O.NEW.KLOX.GL.W.0022.160710T2000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
840 PM PDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REPLACES GALE WARNING...IN EFFECT UNTIL 1
PM PDT SUNDAY...
...GALE WARNING NOW IN EFFECT FROM 1 PM SUNDAY TO 3 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 3 AM PDT
MONDAY. A SMALL CRAFT ADVISORY HAS REPLACED A GALE WARNING FOR
THIS EVENING AND THIS ADVISORY IS IN EFFECT UNTIL 1 PM PDT
SUNDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 7
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-673-676-101145-
/O.CON.KLOX.GL.W.0021.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
840 PM PDT SAT JUL 9 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 7 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-101145-
/O.EXT.KLOX.SC.Y.0074.000000T0000Z-160711T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
840 PM PDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
5 follow-up statements
286 
WHUS76 KLOX 101109
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
409 AM PDT SUN JUL 10 2016

PZZ645-102015-
/O.CON.KLOX.SC.Y.0074.000000T0000Z-160710T2000Z/
/O.CON.KLOX.GL.W.0022.160710T2000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
409 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 7 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-673-676-102015-
/O.CON.KLOX.GL.W.0021.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
409 AM PDT SUN JUL 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 7 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-102015-
/O.CON.KLOX.SC.Y.0074.000000T0000Z-160711T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
409 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
KJ

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
996 
WHUS76 KLOX 101552
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
852 AM PDT SUN JUL 10 2016

PZZ645-102230-
/O.CON.KLOX.SC.Y.0074.000000T0000Z-160710T2000Z/
/O.CON.KLOX.GL.W.0022.160710T2000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
852 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 7 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$

PZZ670-673-676-102230-
/O.CON.KLOX.GL.W.0021.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
852 AM PDT SUN JUL 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 7 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-102230-
/O.CON.KLOX.SC.Y.0074.000000T0000Z-160711T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
852 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
557 
WHUS76 KLOX 102002
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
102 PM PDT SUN JUL 10 2016

PZZ645-102230-
/O.EXP.KLOX.SC.Y.0074.000000T0000Z-160710T2000Z/
/O.CON.KLOX.GL.W.0022.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
102 PM PDT SUN JUL 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-673-676-102230-
/O.CON.KLOX.GL.W.0021.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
102 PM PDT SUN JUL 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-102230-
/O.CON.KLOX.SC.Y.0074.000000T0000Z-160711T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
102 PM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
423 
WHUS76 KLOX 102119
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
219 PM PDT SUN JUL 10 2016

PZZ670-673-676-110415-
/O.CON.KLOX.GL.W.0021.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
219 PM PDT SUN JUL 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 13 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-110415-
/O.CON.KLOX.GL.W.0022.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
219 PM PDT SUN JUL 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-110415-
/O.CON.KLOX.SC.Y.0074.000000T0000Z-160711T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
219 PM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
975 
WHUS76 KLOX 110334
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
834 PM PDT SUN JUL 10 2016

PZZ645-111000-
/O.CAN.KLOX.GL.W.0022.000000T0000Z-160711T1000Z/
/O.EXA.KLOX.SC.Y.0074.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
834 PM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 35 KT
  ARE EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 6 TO 9 FEET WITH PERIODS AROUND 8
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-673-676-111000-
/O.CON.KLOX.GL.W.0021.000000T0000Z-160711T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
834 PM PDT SUN JUL 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 8
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-111000-
/O.CON.KLOX.SC.Y.0074.000000T0000Z-160711T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
834 PM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jul 9, 8:39 PM PDT, 1 minute earlier.

Area forecast discussion, Jul 9, 8:39 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
839 PM PDT SAT JUL 9 2016

.SYNOPSIS...

A tightening northerly pressure gradient will develop as an
upper-level trough of low pressure over the Puget Sound brushes
the area through Sunday. Gusty winds and continued dry conditions
will develop across portions of the area through Monday. High
pressure aloft over the Desert Southwest will gradually build in
through much of the workweek next week.

&&

.SHORT TERM...(SAT-TUE)

Gusty southwest winds with warm temperatures and low humidities helped
drive the Sage fire this afternoon across the Santa Clarita
Valley. Smoke with reduced visibilities from this large fire haa
already spread out to the Antelope Valley. For more information on
upcoming fire weather concerns, please refer to the fire weather
discussion below.

Unusually strong upper level trough moving into West coast tonight,
with Southwest California on the southern end this dry system.
This upper trough will continue to slide slowly eastward on
Sunday. A dry front currently over the Central Coast
will move through the area tonight resulting in a sharp increase
in Northwest flow over the region which will continue through
Sunday. Gusty sundowner winds beginning to impact the
mountains of Santa Barbara county this evening, gradually
spreading into portions of the south coast tonight as upper level
wind support and northwest surface gradient increase. As of 8 pm,
SBA-Santa Maria gradient at -2.6 mb and is expected to peak around
-3.5 mb overnight. Gusty west to northwest also expected to impact
the Interstate 5 corridor and Antelope Valley tonight.

By Sunday afternoon and evening the winds will be more
widespread...with advisories needed for southern Santa Barbara
County, the Central Coast, the Antelope Valley, and the I-5
Corridor. Gusts to 40 to 50 mph are likely in these areas during
the wind peak late Sunday afternoon into Sunday evening. The
sundowner wind event for late Sunday afternoon into Sunday night
is expected to be stronger and more widespread with a projected
SBA-Santa Maria gradient around -5 mb.

*** From previous discussion ***

The Northwest flow will likely keep most of Ventura and southern
SBA counties stratus clear Sunday and Monday...while a strong
coastal eddy pushes clouds to the coastal slopes in LA County
with some spits of drizzle possible. The Central Coast should see
limited stratus on Sunday...and likely no stratus on Monday as
breezy northeast winds set up in the morning. Temperatures will
likely cool over the interior areas on Sunday...including the
northern slopes where some clouds might pile up from the central
valley. Coastal and Valley areas on the other hand will be a mixed
bag on Sunday. The SBA south coast will be significantly warmer
with some spots approaching 90 degrees from the Sundowner
winds...assuming the marine layer does not win the battle. By
Monday...all areas will be warmer as the trough departs and a
brief northeast push in the morning forms (Especially the central
Coast).

Tuesday should be warmer in general as a ridge to the south
begins to nose into the southwest states...but increasing onshore
pressure gradients will enhance the marine layer influence over
coastal and valley areas and largely negate any warming.

.LONG TERM...(WED-SAT)

An upper level ridge of high pressure currently over northern
Mexico will expand into California Wednesday and Thursday...then
change little on Friday before being pushed into Texas by another
trough to the north. This will bring a gradual warming trend to
the region through Thursday...with interior valleys approaching
100 degrees. LA and Ventura County coastal and valley areas
should also see warming with the air mass change and likely
shrinking but not dissipation of the marine layer. SBA and SLO
counties on the other hand will see a ceasing of the northwest
flow and a return to onshore flow...which should increase stratus
coverage and largely neutralize the warming trend. Both the GFS
and ECMWF are advertising a weak trough dropping down into
California by Saturday...which would enhance the marine layer and
usher in some modest cooling.

&&

.AVIATION...10/0000Z.

At 00Z, the marine layer depth was around 900 feet deep at KLAX.
The top of the inversion was around 3000 feet with a temperature
near 25 degrees Celsius.

North of Point Conception...IFR conditions will likely spread
into Central Coast terminals through 06Z then likely deteriorate
to LIFR between 07Z and 15Z. There is a 30 percent chance of LIFR
conditions at KPRB between 13Z and 16Z.

South of Point Conception...IFR to MVFR conditions will likely
spread into coastal and lower valley terminals south of KOXR
through 14Z. Coastal terminals may struggle to clear on Sunday
afternoon.

KLAX...IFR to MVFR conditions will spread in between 04Z ad 08Z at
the latest and linger through at least 17Z. There is a 30 percent
chance of MVFR conditions developing between 01Z and 05Z.

KBUR...There is a 50 percent chance of MVFR conditions spreading
in between 10Z and 13Z and lingering until 16Z.

&&

.MARINE...09/200 PM...

Northwest winds will increase this afternoon with a chance of gale
gusts and a gale warning is in effect starting at 1500 PDT. The
start time will likely be lat this evening. The strongest winds
will likely be in the vicinity of the Northern Channel Islands and
an area north of Point Sal 10-60 nm this afternoon. The winds will
likely continue to strengthen as well as areal coverage tonight
and peak Sunday afternoon and then subside Sunday night from
Piedras Blancas to San Nicolas Island. Otherwise small craft
advisory for gusts to 25 kt will exist in the meantime. Northwest
winds will diminish Monday but there is a chance SCA for hazardous
sea conditions as well as for northwest winds to 30 kt through
Wednesday. Extra currents and surging along exposed south facing
shores will exist from swells originating from tropical cyclones
Blas and Celia and from the Southern Ocean through the period. TC
Blas was currently 1200 miles southwest of L.A. County and will
weaken while moving west-northwest today. Swell originating from
Blas had arrived thursday and peaked Friday and will linger today.
Swells generated by Celia are expected to begin to arrive next
week Wednesday.

&&

.FIRE WEATHER...

09/830 PM.

Gusty southwest winds, warm temperatures, low humidities, and very
dry fuels helped drive the large Sage Fire this afternoon across
Stevenson Ranch in the Santa Clarita Valley. Smoke and reduced
visibilities from this fire has already reached the Antelope
Valley. While there is expected to be some humidity recovery
overnight and reduction in winds at lower elevations, the
nearby ridgetops will see a wind shift to the northwest
with lower humidities. Elevated fire danger will continue
across the Santa Clarita Valley Sunday into Sunday night as
another round of gusty winds and low humidities impact the
region.

West to northwest wind gusts will increase to 35-45 mph for
western portions of the Santa Ynez range, the I-5 corridor, and
the Antelope Valley tonight, but humidities will generally remain
above 30 percent. Significantly drier air will move into the
region on Sunday following the passage of a trough, with
humidities in the teens becoming more widespread for interior
areas, and some single digits possible in the mountains. Winds
Sunday afternoon and Sunday night will be stronger as well and
will become more northerly. Winds for the Santa Barbara County
mountains, the I-5 corridor, and the Antelope Valley will gust to
40-50 mph, with locally stronger gusts possible. The low
humidities and gusty northwest to north winds will result in
critical fire weather conditions Sunday afternoon through
early Monday morning in some of the areas mentioned above, so Red
Flag Warnings have been issued. For interior areas not under a Red
Flag Warnings, elevated fire danger will continue through at least
Sunday.

A Red Flag Warning was not issued for the Santa Barbara County
south coast for Sunday afternoon and night, but there could be
some brief critical fire weather conditions in the foothills along
the Santa Ynez range. The sundowner wind event for late Sunday
afternoon into Sunday night is expected to be stronger and more
widespread, with a projected SBA-Santa Maria gradient of -5 mb.
Gusty north Winds are expected to strengthen across the
Gaviota/Refugio area by mid to late Sunday afternoon, spreading
eastward towards Goleta and the adjacent foothills by early
evening, then into the Montecito Hills by late evening.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from noon to 10 PM PDT Sunday For
      zones 34-35. (See LAXNPWLOX).
     Wind Advisory in effect until 3 AM PDT Sunday For zones
      39-52. (See LAXNPWLOX).
     Wind Advisory in effect from 3 PM Sunday to 6 AM PDT Monday
      For zones 53-54. (See LAXNPWLOX).
     Wind Advisory in effect from 10 AM to 10 PM PDT Sunday For
      zone 59. (See LAXNPWLOX).
     Red Flag Warning in effect from 3 PM Sunday to 6 AM PDT
      Monday For zones 252>254. (See LAXRFWLOX).
     Red Flag Warning in effect from 10 AM to 10 PM PDT Sunday For
      zone 259. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 1 PM PDT Sunday For zone
      645. (See LAXMWWLOX).
     Gale Warning in effect from 1 PM Sunday to 3 AM PDT Monday
      For zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Monday For zone
      650. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Monday For zones
      670-673-676. (See LAXMWWLOX).

&&

PUBLIC...Gomberg/Kittell
FIRE...Gomberg
AVIATION...Hall
MARINE...30
SYNOPSIS...Hall

weather.gov/losangeles
Hazardous weather outlook, Jul 9, 2:17 PM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
217 PM PDT SAT JUL 9 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-101300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
217 PM PDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY SUNDOWNER WINDS WILL DEVELOP THROUGH EARLY SUNDAY MORNING OVER
SOUTHERN SANTA BARBARA COUNTY. A GALE FORCE WINDS WITH HAZARDOUS
SEA CONDITIONS WILL AFFECT THE WATERS NORTH OF SAN NICOLAS ISLAND.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

STRONG NORTHWEST FLOW WILL CONTINUE TO PRODUCE GALE FORCE WINDS
AND DANGEROUS SEA CONDITIONS NORTHWEST OF SAN NICOLAS ISLAND
THROUGH SUNDAY NIGHT. THESE WINDS WILL ALSO BRING HAZARDOUS DRIVING
CONDITIONS TO SANTA BARBARA COUNTY...THE CENTRAL COAST...THE I-5
CORRIDOR AND THE ANTELOPE VALLEY. DANGEROUS FIRE WEATHER CONDITIONS
ARE ALSO EXPECTED TO AFFECT THE MOUNTAINS AND THE ANTELOPE VALLEY
DUE TO THE WINDS AND DRY AIR.

* RED FLAG WARNING.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

Nearby

Gale Warnings in California, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.